MAUDE Adverse Event Report: COVIDIEN SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCDA39
Medical Device Problem Codes Difficult or Delayed Activation (2577); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the dissector had a fractured waveguide.The broken piece was not returned.The device showed evidence of use.Functional testing found that the troubleshooting found the assembled device returned a green light and produced a welcome tone.The assembled device immediately alarmed when activated.The waveguide was inspected under magnification and the origin of the crack was identified.Investigation personnel concluded that the titanium waveguide became cracked from continued use after it may have come in contact with a metallic object.Use after damage can cause the cracked waveguide to break off.Manufacturing does 100% inspection during the assembly and packaging processes.The defect sample would have been rejected if found prior to shipping, had it been an assembly defect.No defects nor damage were observed in the packaging returned that could have contributed to the reported defect.It was reported that the dissector was difficult to activate.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in product damage, such as a broken blade.Pieces of a broken blade may fall into the surgical cavity causing unintended tissue damage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during procedure, the dissector was difficult to activate.Another dissector was used with the same generator and battery and it worked fine.There was no patient injury.Medtronic's initial evaluation of the incident device found that the dissector had a fractured waveguide.The broken piece was not returned.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during procedure, the dissector was difficult to activate.Another dissector was used with the same generator and battery and it worked fine.There was no patient injury.Medtronic's initial evaluation of the incident device found that the dissector had a fractured waveguide.The device did not break during procedure.The piece did not fall inside the patient cavity.The broken piece was not returned.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24142090
Report Number1717344-2026-00106
Device Sequence Number8859532
Product Code LFL
UDI-Device Identifier10884521592841
UDI-Public(01)10884521592841(17)290429(10)41210284X
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K180149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCDA39
Device Catalogue NumberSCDA39
Device Lot Number41210284X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown